Bullous lichen planus-like reactions in a patient with renal cancer after receiving anti-programmed cell death-1 therapy

Research output: Contribution to journalArticlepeer-review

Abstract

Anti-programmed cell death 1 (anti-PD-1) agent is a promise in cancer immunotherapy for various advanced malignancies, but dermatologic toxicities are common during therapy. We report one advanced transitional cell carcinoma patient who developed multiple bullous skin lesions over bilateral lower extremities after anti-PD-1 antibody pembrolizumab treatment. Skin biopsy revealed subepidermal cleft, wedge-shaped hypergranulosis, saw-tooth acanthosis, and presence of interface band-like lymphohistiocytic infiltrate compatible with bullous lichen planus-like reactions. Potent topical steroid and temporary cessation of pembrolizumab relieved the skin eruptions. Early recognition and appropriate management of rare bullous dermatologic toxicities are critical in patients receiving immune checkpoint blockade therapy.
Original languageChinese (Traditional)
Pages (from-to)55-58
Number of pages4
JournalDermatol Sin
Volume38
Issue number1
DOIs
Publication statusPublished - Jan 1 2020

Cite this